Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

June 23, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 23, 2011, 4:12 PM EDT for Collier County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Jun 23, 2011, 4:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS82 KMFL 232012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT THU JUN 23 2011

FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
412 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIER COUNTY 

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND
  MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  GOLDEN GATE ESTATES...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO 
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE 
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN 
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS 
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

LAT...LON 2632 8177 2632 8166 2640 8166 2643 8163
      2643 8157 2648 8157 2649 8155 2618 8129
      2602 8151 2630 8180
TIME...MOT...LOC 2012Z 130DEG 8KT 2620 8155

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:41 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 23, 2:41 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT THU JUN 23 2011

.TONIGHT THROUGH THE WEEKEND...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS ACROSS INTERIOR AND WEST COAST SECTIONS OF SOUTH
FLORIDA. A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO MOVE TO
THE EAST ON FRIDAY. THIS WILL ALLOW FOR A MORE SOUTHERLY TO
SOUTHEASTERLY FLOW WHICH WILL HELP TO BRING IN MORE LOW LEVEL
MOISTURE TO THE REGION. DUE TO THESE FACTORS THE GUIDANCE IS
SUGGESTING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE WEEKEND. WITH THE WIND SHIFTING TO A MORE SOUTHERLY
DIRECTION, THE CONCENTRATION OF STORMS WILL BE AFFECTING AREAS
FARTHER EAST THEN WHERE THE STORMS HAVE SET UP THROUGHOUT THIS
WEEK.

&&

.NEXT WEEK...
A LOT OF UNCERTAINTY STILL EXISTS IN THE LONG TERM FORECAST. THE
LATEST GUIDANCE STILL INDICATES A BROAD SURFACE LOW DEVELOPING
NEAR THE YUCATAN PENINSULA OVER THE WEEKEND AND INTO EARLY NEXT
WEEK. THE GFS IS BRINGING IN MORE MOISTURE INTO THE REGION. THIS
SCENARIO WOULD CONTINUE TO ALLOW FOR INCREASED CHANCES OF SHOWERS
AND THUNDERSTORMS. THE ECMWF IS SHOWING MORE RIDGING OVER SOUTH
FLORIDA WHICH WOULD KEEP MORE OF THE DEEP TROPICAL MOISTURE WEST
OF THE AREA. WE WILL CONTINUE TO MONITOR THE LATEST GUIDANCE OVER THE
NEXT FEW DAYS TO SEE WHICH SCENARIO BECOMES MORE LIKELY.

&&

.MARINE...
WINDS FOR THE REST OF THIS AFTERNOON AND TOMORROW WILL REMAIN OUT
OF THE SOUTH SOUTHEAST NEAR 10 KNOTS. AN INCREASING PRESSURE
GRADIENT THROUGHOUT THE COURSE OF THE WEEKEND WILL CAUSE THE WINDS
ACROSS THE LOCAL ATLANTIC WATERS TO INCREASE TO NEAR 15 KNOTS WITH
SEAS SLOWLY BUILDING.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITERIA
THROUGHOUT THE FORECAST PERIOD AS A SOUTH TO SOUTHEASTERLY WIND
WILL INCREASE LOW LEVEL MOISTURE ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  78  90 / 20 40 30 50
FORT LAUDERDALE  80  90  79  90 / 20 40 30 40
MIAMI            78  91  79  90 / 20 40 30 50
NAPLES           76  91  76  90 / 30 40 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...55/CWC
AVIATION/RADAR/FIRE...59/RM
Hazardous weather outlook, Jun 23, 4:54 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
454 AM EDT THU JUN 23 2011

FLZ063-066>075-168-172>174-240930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
454 AM EDT THU JUN 23 2011

...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, EXCEPT FOR
ISOLATED ACTIVITY ALONG AND NEAR THE EAST COAST. SOME
THUNDERSTORMS, MAINLY THIS AFTERNOON AND EARLY EVENING, MAY
BECOME STRONG WITH FREQUENT LIGHTNING, GUSTY WINDS OF 45 TO 55
MPH, AND NICKEL SIZE HAIL.

WIND: SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY
PRODUCE WIND GUSTS OF 45 TO 55 MPH.

HAIL: NICKEL SIZE HAIL MAY OCCUR WITH SOME THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING.

RIP CURRENTS: EAST SOUTHEAST WINDS AT 10 TO 15 MPH WILL RESULT IN
A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF
MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES.

TEMPERATURES: AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 100
AND 104 DEGREES OVER MUCH OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE PERIOD.
SOME THUNDERSTORMS MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 23, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT THU JUN 23 2011

FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
412 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIER COUNTY

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND
  MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  GOLDEN GATE ESTATES...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2632 8177 2632 8166 2640 8166 2643 8163
      2643 8157 2648 8157 2649 8155 2618 8129
      2602 8151 2630 8180
TIME...MOT...LOC 2012Z 130DEG 8KT 2620 8155

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:44 PM EDTSpecial Weather StatementMFLCollier31 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.